Alert archive / Rhode Island / Flash Flood Watches in 2015
Flash Flood Watch 4, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this flash flood watch at Jul 15, 2015, 11:41 AM EDT for 4 counties in Massachusetts; 5 counties in Rhode Island; Northeastern Connecticut Planning Region, Connecticut. It took effect at Jul 15, 2015, 1:00 PM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jul 15, 2015, 11:41 AM EDT (15:41 UTC)
- In effect from
- Jul 15, 2015, 1:00 PM EDT
- Expired
- Jul 15, 2015, 9:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Boston/Norton, MA
- Flood severity
- None
Counties Northeastern Connecticut Planning Region, CT, Barnstable County, MA, Bristol County, MA, Norfolk County, MA, Plymouth County, MA, Bristol County, RI, Kent County, RI, Newport County, RI, Providence County, RI, Washington County, RI
The radar
The Boston radar (KBOX), 24 km from the middle of the area, began a volume at 15:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 3.7 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 712 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
257 WGUS61 KBOX 151541 FFABOX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TAUNTON MA 1141 AM EDT WED JUL 15 2015 ...HEAVY RAINFALL THIS AFTERNOON AND EVENING MAY LEAD TO LOCALIZED FLASH FLOODING ESPECIALLY IN URBAN AREAS... CTZ004-MAZ013-016>022-RIZ001>007-152345- /O.NEW.KBOX.FF.A.0004.150715T1700Z-150716T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WINDHAM CT-WESTERN NORFOLK MA-EASTERN NORFOLK MA- NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI- INCLUDING THE CITIES OF...PUTNAM...WILLIMANTIC...FOXBORO... NORWOOD...QUINCY...TAUNTON...BROCKTON...PLYMOUTH...FALL RIVER... NEW BEDFORD...MATTAPOISETT...CHATHAM...FALMOUTH...PROVINCETOWN... FOSTER...SMITHFIELD...PROVIDENCE...WEST GREENWICH...WARWICK... BRISTOL...NARRAGANSETT...WESTERLY...NEWPORT 1141 AM EDT WED JUL 15 2015 ...FLASH FLOOD WATCH IN EFFECT UNTIL 9 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A * FLASH FLOOD WATCH FOR NORTHEAST CONNECTICUT...ALL OF RHODE ISLAND EXCEPT BLOCK ISLAND...AND SOUTHEAST MASSACHUSETTS INCLUDING CAPE COD. * UNTIL 9 PM EDT THIS EVENING * SHOWERS AND THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL THIS AFTERNOON AND EVENING. THIS MAY RESULT IN RAPID SIGNIFICANT FLOODING OF URBAN AREAS AND SMALL STREAMS...INCLUDING UNDERPASSES AND OTHER AREAS MORE PRONE TO FLOODING. KEEP IN MIND FLOODING MAY NOT BE WIDESPREAD...BUT RATHER LIMITED TO A FEW LOCATIONS IN THE WATCH AREA...ESPECIALLY NEAR THE SOUTH COAST. * HEAVY RAIN WILL ALSO IMPACT THE EVENING COMMUTE. DRIVERS SHOULD BE PREPARED FOR BRIEFLY LOW VISIBILITY AND PONDING OF WATER ON ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR RAPID AND SIGNIFICANT FLOODING. STAY TUNED FOR LATER UPDATES AND POSSIBLE FLASH FLOOD WARNINGS. DRIVERS SHOULD AVOID FLOODED ROADS AND FIND ALTERNATE ROUTES IF NECESSARY. && $$ JWD/NOCERA
2 follow-up statements
505 WGUS61 KBOX 151918 FFABOX FLOOD WATCH NATIONAL WEATHER SERVICE TAUNTON MA 318 PM EDT WED JUL 15 2015 ...HEAVY RAINFALL THIS AFTERNOON AND EVENING MAY LEAD TO LOCALIZED FLASH FLOODING ESPECIALLY IN URBAN AREAS... CTZ004-MAZ013-016>022-RIZ001>007-160100- /O.CON.KBOX.FF.A.0004.000000T0000Z-150716T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WINDHAM CT-WESTERN NORFOLK MA-EASTERN NORFOLK MA- NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI- INCLUDING THE CITIES OF...PUTNAM...WILLIMANTIC...FOXBORO... NORWOOD...QUINCY...TAUNTON...BROCKTON...PLYMOUTH...FALL RIVER... NEW BEDFORD...MATTAPOISETT...CHATHAM...FALMOUTH...PROVINCETOWN... FOSTER...SMITHFIELD...PROVIDENCE...WEST GREENWICH...WARWICK... BRISTOL...NARRAGANSETT...WESTERLY...NEWPORT 318 PM EDT WED JUL 15 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHERN CONNECTICUT...MASSACHUSETTS AND RHODE ISLAND...INCLUDING THE FOLLOWING IN NORTHERN ...CONNECTICUT... WINDHAM. IN MASSACHUSETTS...BARNSTABLE...BRISTOL...NORFOLK AND PLYMOUTH. IN RHODE ISLAND...BRISTOL...KENT...NEWPORT... PROVIDENCE AND WASHINGTON. * UNTIL 9 PM EDT THIS EVENING * SHOWERS AND THUNDERSTORMS WILL PRODUCE TORRENTIAL RAINFALL THIS AFTERNOON AND EVENING. THIS MAY RESULT IN RAPID SIGNIFICANT FLOODING OF URBAN AREAS AND SMALL STREAMS...INCLUDING UNDERPASSES AND OTHER AREAS MORE PRONE TO FLOODING. KEEP IN MIND FLOODING MAY NOT BE WIDESPREAD...BUT RATHER LIMITED TO A FEW LOCATIONS IN THE WATCH AREA...ESPECIALLY NEAR THE SOUTH COAST. * HEAVY RAIN WILL ALSO IMPACT THE EVENING COMMUTE. DRIVERS SHOULD BE PREPARED FOR BRIEFLY LOW VISIBILITY AND PONDING OF WATER ON ROADS. * THUNDERSTORMS WITH TORRENTIAL RAINFALL ARE EXPECTED TO PEAK IN AREAL COVERAGE AND INTENSITY BETWEEN 5 PM AND 7 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR RAPID AND SIGNIFICANT FLOODING. STAY TUNED FOR LATER UPDATES AND POSSIBLE FLASH FLOOD WARNINGS. DRIVERS SHOULD AVOID FLOODED ROADS AND FIND ALTERNATE ROUTES IF NECESSARY. && $$ NOCERA
188 WGUS61 KBOX 152315 FFABOX FLOOD WATCH NATIONAL WEATHER SERVICE TAUNTON MA 715 PM EDT WED JUL 15 2015 ...HEAVY RAINFALL EARLY THIS EVENING MAY LEAD TO LOCALIZED FLASH FLOODING ESPECIALLY IN SOUTH COASTAL URBAN AREAS... CTZ004-MAZ013-016>019-022-RIZ001-160015- /O.CAN.KBOX.FF.A.0004.000000T0000Z-150716T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WINDHAM CT-WESTERN NORFOLK MA-EASTERN NORFOLK MA- NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA- BARNSTABLE MA-NORTHWEST PROVIDENCE RI- INCLUDING THE CITIES OF...PUTNAM...WILLIMANTIC...FOXBORO... NORWOOD...QUINCY...TAUNTON...BROCKTON...PLYMOUTH...CHATHAM... FALMOUTH...PROVINCETOWN...FOSTER...SMITHFIELD 715 PM EDT WED JUL 15 2015 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHERN CONNECTICUT... MASSACHUSETTS AND NORTHERN RHODE ISLAND HAS BEEN CANCELLED. THE SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN HAVE MOVED SOUTH OF THE AREA...AND THE THREAT FOR FLASH FLOODING HAS DIMINISHED. $$ MAZ020-021-RIZ002>007-160100- /O.CON.KBOX.FF.A.0004.000000T0000Z-150716T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-SOUTHEAST PROVIDENCE RI- WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-WASHINGTON RI- NEWPORT RI- INCLUDING THE CITIES OF...FALL RIVER...NEW BEDFORD... MATTAPOISETT...PROVIDENCE...WEST GREENWICH...WARWICK...BRISTOL... NARRAGANSETT...WESTERLY...NEWPORT 715 PM EDT WED JUL 15 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTHEASTERN MASSACHUSETTS AND RHODE ISLAND... INCLUDING THE FOLLOWING IN SOUTHEASTERN ...MASSACHUSETTS... SOUTHERN BRISTOL AND SOUTHERN PLYMOUTH. IN RHODE ISLAND... BRISTOL...KENT...NEWPORT...SOUTHEAST PROVIDENCE AND WASHINGTON. * UNTIL 9 PM EDT THIS EVENING * SHOWERS AND THUNDERSTORMS WILL PRODUCE TORRENTIAL RAINFALL IN LOCALIZED AREAS EARLY THIS EVENING. THIS MAY RESULT IN RAPID SIGNIFICANT FLOODING OF URBAN AREAS AND SMALL STREAMS... INCLUDING UNDERPASSES AND OTHER AREAS MORE PRONE TO FLOODING. KEEP IN MIND FLOODING MAY NOT BE WIDESPREAD...BUT RATHER LIMITED TO A FEW LOCATIONS IN THE WATCH AREA...ESPECIALLY NEAR THE SOUTH COAST. * DRIVERS SHOULD BE PREPARED FOR BRIEFLY LOW VISIBILITY AND PONDING OF WATER ON ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR RAPID AND SIGNIFICANT FLOODING. STAY TUNED FOR LATER UPDATES AND POSSIBLE FLASH FLOOD WARNINGS. DRIVERS SHOULD AVOID FLOODED ROADS AND FIND ALTERNATE ROUTES IF NECESSARY. && $$ THOMPSON
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this flash flood watch went out at Jul 15, 9:09 AM EDT, 2 hours 32 minutes earlier.
Area forecast discussion, Jul 15, 9:09 AM EDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
909 AM EDT WED JUL 15 2015
.SYNOPSIS...
A COLD FRONT WILL BRING SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS
MAINLY THIS AFTERNOON INTO THE EARLY EVENING HOURS. LOCALLY HEAVY
RAINFALL IS POSSIBLE ESPECIALLY TO THE SOUTH OF THE MASSACHUSETTS
TURNPIKE. CANADIAN HIGH PRESSURE PROVIDES DRY AND SLIGHTLY COOLER
THAN NORMAL WEATHER THURSDAY AND FRIDAY. WARMER WEATHER IS LIKELY
NEXT WEEKEND INTO EARLY NEXT WEEK...BUT WITH AN INCREASED RISK FOR
SHOWERS OR THUNDERSTORMS EACH DAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
***SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS MAY RESULT IN SOME
POOR DRAINAGE STREET FLOODING SOUTH OF MA TURNPIKE THIS
AFTERNOON AND EARLY THIS EVENING***
9 AM UPDATE...
VISIBLE SATELLITE IMAGERY AND SURFACE OBSERVATIONS CONFIRM STRATUS
CONTINUES TO BURN OFF AND LIFT INTO A STRATOCU DECK ESPECIALLY
AWAY FROM THE COASTLINE. FRONTAL BOUNDARY HAS ADVANCED AS FAR
SOUTHEAST AS RI /SFZ-SMITHFIELD/...BID AND SOUTHEAST MA WITH GHG
/MARSHFIELD/ ALREADY WITH A WIND SHIFT TO THE N-NW! ALTHOUGH
DESTABILIZATION WILL TAKE PLACE DESPITE WIND SHIFT AS SURFACE DEW
PTS STILL IN THE 60S ON THE COOLER SIDE OF THE BOUNDARY. HOWEVER
THE RACE WILL BE ON BETWEEN DRIER AIR FROM THE NW /ALBANY N WND
G22KT/ AND WARM SOUPY AIRMASS CURRENTLY OVER THE REGION. FRONTAL
BOUNDARY SHOULD SLOW DOWN AS SURFACE WAVE INTENSIFIES OFF THE NJ
COAST. IS THIS REALLY A MID JULY PATTERN?
THIS AFTERNOON AND EARLY EVENING FORECAST WILL HINGE ON CONVECTION
OVER NJ...SPECIFICALLY DOES THIS CONVECTION ROB DEEP MOISTURE AND
INSTABILITY FROM ADVECTING NORTHEAST INTO SOUTHERN NEW ENGLAND?
HALF OF THE MODEL GUIDANCE SAYS YES WHILE THE OTHER HALF OF THE
GUIDANCE INDICATES A SECOND AREA OF CONVECTION FIRING OVER CT/RI
AND SOUTHEAST MA. WILL JUST HAVE TO SEE HOW WELL 12Z MODELS
SIMULATE NJ CONVECTION AND WATCH SATELLITE AND RADAR TRENDS HOUR
BY HOUR. THUS LOW CONFIDENCE FORECAST BUT HIGH IMPACT POTENTIAL
WITH VERY RAINFALL AND LOCALIZED FLOODING IN THE I95 CORIDOR
POSSIBLY. THIS IS WHERE THE GREATER INSTABILITY WILL LIKELY EXIST.
TIMING COULD IMPACT THE LATE DAY COMMUTE. THUS NOT MUCH CHANGE
FROM PREVIOUS FORECAST BUT STAY TUNED FOR ADDITIONAL DETAILS.
================================================================
PREVIOUS DISCUSSION...
BY LATE MORNING AND ESPECIALLY THIS AFTERNOON A SHORTWAVE WILL
APPROACH FROM THE SOUTHWEST. AT THE SAME TIME...A COLD FRONT WILL
BE DROPPING DOWN FROM THE NORTHWEST. THIS WILL RESULT IN SCATTERED
SHOWERS AND A FEW THUNDERSTORMS TO INCREASE IN AREAL COVERAGE LATE
THIS MORNING AND ESPECIALLY THIS AFTERNOON. BULK OF ACTION WILL BE
SOUTH OF THE MA TURNPIKE FROM MID AFTERNOON INTO THE EARLY EVENING
HOURS.
SEVERE WEATHER POTENTIAL IS RATHER LOW GIVEN VERY WEAK WIND FIELDS
AND LIMITED INSTABILITY. HOWEVER...WE SHOULD BE ABLE TO MUSTER
CLOSE TO 1000 J/KG OF CAPE. THIS WILL COMBINED WITH PWATS AROUND 2
INCHES TO BRING THE POTENTIAL OF LOCALLY HEAVY RAINFALL AND BRIEF
POOR DRAINAGE STREET FLOODING WITH ANY OF THE STRONGER ACTIVITY.
THE HIGHEST RISK FOR THIS IS AREAS SOUTH OF THE MA TURNPIKE...WHERE
THEY WILL BE CLOSER TO THE SHORTWAVE ALONG WITH BETTER INSTABILITY.
VERY WEAK WIND FIELDS ARE ALSO A CONCERN SINCE ANY ACTIVITY THAT
DEVELOPS WILL HAVE THE POTENTIAL TO MOVE RATHER SLOWLY OVER A
PARTICULAR LOCATION.
WHILE POCKETS OF BRIEF POOR DRAINAGE STREET FLOODING ARE A DECENT
BET...IT REMAINS UNCERTAIN IF AN ISOLATED LOCATION OR TWO ENDS UP
WITH A PERIOD OF MORE SIGNIFICANT URBAN FLOODING. SOME LIMITING
FACTORS FOR THAT ARE THAT LOW LEVEL FORCING IS NOT THAT IMPRESSIVE
AND BETTER INSTABILITY WILL RESIDE TO OUR SOUTH. HOWEVER...SOME OF
OUR MESOSCALE MODELS ARE SHOWING BULLSEYES OF 2 TO 3.50 INCHES OF
RAIN ACROSS PORTIONS OF NORTHERN CT/RHODE ISLAND AND SOUTHEAST MA.
WHILE WE WOULD LIKE TO SEE THE GLOBAL MODELS SHOWING A LITTLE BETTER
SIGNAL TO HAVE MORE CONFIDENCE IN THIS SCENARIO...THERE IS SOME
REASON TO BE CONCERNED. APPEARS WE MAY BE DEALING WITH SOME TYPE OF
SEA BREEZE FRONT OUT AHEAD OF THE MAIN COLD FRONT. IF THIS COMES TO
FRUITION...IT COULD PROVIDE SOME FOCUS FOR A VERY LOCALIZED AREA OR
TWO RECEIVING 2+ INCHES OF RAIN IN AN HOUR OR LESS. NO ACTION WILL
BE TAKEN AT THIS TIME...BUT BASED ON HOW THINGS LOOK LATER THIS
MORNING THE NEXT SHIFT MAY WANT TO ISSUE A SPECIAL WEATHER STATEMENT
OR PERHAPS EVEN A VERY LOCALIZED FLASH FLOOD WATCH IF CONFIDENCE IS
HIGH ENOUGH.
HIGH TEMPS WILL RANGE FROM THE UPPER 70S TO THE MIDDLE 80S AND IT
WILL BE RATHER HUMID.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/...
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS EARLY THIS EVENING
SHOULD COME TO AN END BY LATE EVENING ACROSS THE SOUTHEAST NEW
ENGLAND COAST. THIS THE RESULT OF A FAIRLY STRONG COLD FRONT FOR
JULY STANDARDS PUSHING SOUTHEAST OF THE REGION. MUCH DRIER AND
COOLER AIR WILL WORK INTO THE REGION. LOW TEMPS BY DAYBREAK
THURSDAY WILL BE IN THE MIDDLE TO UPPER 50S ACROSS MUCH OF THE
INTERIOR...TO THE LOWER TO MIDDLE 60S ON THE COASTAL PLAIN.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
HIGHLIGHTS...
* DRY AND COOLER ON THURSDAY AND FRIDAY
* UNSETTLED WEATHER FOR THE WEEKEND
* WARMING TREND THIS WEEKEND INTO NEXT WEEK
OVERVIEW AND MODEL PREFERENCES...
SYNOPTIC SCALE FEATURES REMAIN IN FAIRLY GOOD AGREEMENT THROUGH
THE LONG TERM. THE UPPER LVL VORTEX ACROSS NRN CANADA WILL
ACTUALLY RETROGRADE SOMEWHAT AS IT PHASES WITH ANOTHER WAVE MOVING
OUT OF THE ALASKAN REGION. THIS ORIENTS THE ZONAL FLOW ACROSS THE
NRN CONUS /AND BY PROXY...SNE/ FROM W-E TO MORE OF A SW TO NE
DIRECTION. THIS MEAN-JET IS ON THE PERIPHERY OF A BUILDING
SUBTROPICAL RIDGE ACROSS THE SE CONUS. THIS SHIFT IN THE FLOW
PATTERN ALOFT HAS TWO CONSEQUENCES...IT ALLOWS FOR A CONDUIT OF
SEVERAL WEAK SHORTWAVES WHICH WILL MOVE ACROSS THE REGION FROM
DURING THE EXTENDED AND ALSO ALLOWS MORE DESTABILIZED AIR...AND
POSSIBLY EVEN AN EML FROM THE WRN CONUS TO MOVE ACROSS THE AREA.
THEREFORE...EXPECT THE DRY LATE WEEK PERIOD TO TRANSITION TO A
WETTER AND MORE UNSETTLED PERIOD FROM THE LATTER HALF OF THE
WEEKEND INTO EARLY NEXT WEEK. MODERATING TEMPERATURES ARE EXPECTED
THROUGH THE LONG TERM...STARTING MAINLY BELOW NORMAL THEN TRENDING
ABOVE BY EARLY NEXT WEEK. A BLEND OF GUIDANCE SEEMS REASONABLE
GIVEN THE LARGER SCALE AGREEMENT. SLIGHT ADJUSTMENTS WILL BE MADE
AS NEEDED FOR SENSIBLE WX.
DETAILS...
THU INTO FRI NIGHT...
HIGH PRES BUILDS ACROSS THE REGION THROUGH THE PERIOD WITH MAINLY
DRY WX. TEMPS ON THU WILL BE MAINLY BELOW NORMAL...ESPECIALLY NEAR
THE E COAST WHERE 10-20 KT N-NE WINDS ASSISTED BY SEA BREEZE WILL
KEEP HIGHS ONLY IN THE LOW 70S. WARMER FURTHER W...BUT H85 TEMPS
ARE ONLY ABOUT +12C...WHICH WOULD CORRESPOND TO NEAR OR SLIGHTLY
BELOW NORMAL HIGHS. BY FRI...HIGHS WILL REBOUND A BIT TO NEAR
NORMAL...ALTHOUGH LIGHT FLOW SUGGESTS SEA BREEZES ONCE AGAIN AT
THE COASTLINES.
SAT...
STRONG WAVE/COLD POOL WHICH APPEARS TO BE THE REMNANT OF A NRN
PLAINS MCS WILL BE APPROACHING THE REGION FROM THE W. DEVELOPING
BAROCLINICITY AS IT APPROACHES THE IMPACT ON SRN NEW ENGLAND WILL
BE WHERE THE WARM FRONTAL BOUNDARY ENDS UP. BEST CHANCES APPEAR TO
BE ACROSS THE W...BUT THE INSTABILITY GRADIENT MAINLY TO THE W AND
SW. THEREFORE...EXPECT MOST OF THE CONVECTION TO BE RIGHT TURNING
AWAY FROM THE REGION. STILL...ENOUGH UNCERTAINTY WITH THIS UPDATE
TO INCLUDE A RISK FOR T-STORMS MAINLY IN THE W. HIGHEST RISK IS
HEAVY RAIN THANKS TO MODERATELY HIGH PWATS. IN ANY
CASE...AFTERNOON/EVENING SHOWERS ARE LIKELY EVERYWHERE AS THE
UPPER LVL WAVE CONTINUES IT/S PROGRESSION TO THE E.
SUN INTO MON...
THE WARM FRONT WILL MAKE A SLOW ATTEMPT AT PROGRESSING NE AS THE
UPPER LVLS TEND TOWARD RIDGING FOLLOWING THE FIRST WAVE PASSAGE ON
SAT. WITH MODERATE PWAT AIR /AVERAGING AROUND 1.5 INCHES/ AND THE
SLOW MOVING /POSSIBLY EVEN STALLING/ FRONT IN THE
VICINITY...SUSPECT THAT IN SPITE OF THE UPPER LVL RIDGE...THE RISK
FOR DIURNALLY DRIVEN CONVECTIVE SHOWERS/STORMS ARE POSSIBLE EACH
DAY. THE T-STORM RISK WILL DEPEND MOSTLY ON WHERE THE FRONT STALLS
/LATEST GFS ACTUALLY PUSHES IT BACK W AS A BACKDOOR COLD FRONT ON
MON/. WILL GO WITH MAINLY -SHRA...BUT INCLUDE A LOW END CHANCE OF
T-STORMS AS WELL. ALTHOUGH H85 TEMPS INCREASE TO NEAR +15C BY THIS
POINT...ACTUAL TEMPS WILL BE DEPENDENT ON CLOUD COVER AND FRONTAL
BOUNDARY MOVEMENT.
TUE AND WED...
AFTER A BRIEF PERIOD IN THE WARM SECTOR POSSIBLE A SECONDARY
UPPER LVL WAVE WILL APPROACH FROM THE W WITH AN ASSOCIATED COLD
FRONT. THIS WILL HAVE TO BE WATCHED AS GUIDANCE INDICATES THE
POSSIBILITY OF A REMNANT EML AND FAIRLY DESTABILIZED COLUMN WITH
WARM LOW LVL TEMPS AND REASONABLY HIGH MOISTURE. STILL TIMING
ISSUES AND OVERALL COLUMN STATIC STABILITY TO WORK OUT...BUT THIS
PERIOD MAY NEED TO BE WATCHED.
&&
.AVIATION /13Z WEDNESDAY THROUGH SUNDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /TODAY AND TONIGHT/...
9 AM UPDATE...NOT MUCH CHANGE FROM 12Z TAFS. VFR AWAY FROM THE
COASTLINE WITH SLOWLY IMPROVING CONDITIONS ALONG THE COAST.
GREATEST RISK FOR HEAVY AFTERNOON SHOWERS AND THUNDERSTORMS WILL
BE ACROSS CT/RI AND SOUTHEAST MA. EARLIER DISCUSSION BELOW.
=================================================================
TODAY...MODERATE CONFIDENCE.
CONDITIONS ARE ALREADY IMPROVING TO VFR AND EXPECT THIS TREND TO
CONTINUE AWAY FROM THE SOUTH COAST THIS MORNING. LOW CLOUDS WITH
MAINLY MVFR /ALTHOUGH PERIODIC IFR NOT OUT OF THE QUESTION/ MAY
HANG IN MOST OF THE DAY ESPECIALLY S OF A WST-TAN-PYM LINE.
OTHERWISE...AFTERNOON SHOWERS AND THUNDERSHOWERS POSSIBLE
ESPECIALLY THIS AFTERNOON AND ESPECIALLY AT TERMINALS S OF THE
MASS PIKE. LOCALLY HEAVY RAINFALL WITH BRIEF IFR CONDITIONS
POSSIBLE.
TONIGHT...HIGH CONFIDENCE IN TRENDS...LOWER CONFIDENCE IN EXACT
TIMING.
EVENING MVFR/IFR CONDITIONS IN LEFTOVER FOG/SHOWERS/T-STORMS WILL
GRADUALLY GIVE WAY TO CLEARING AND IMPROVING CONDITIONS DURING THE
OVERNIGHT HOURS WITH VFR EXPECTED PRETTY MUCH EVERYWHERE BY 04Z
OR MIDNIGHT LOCAL. WINDS WILL BE SHIFTING MAINLY TO THE N...WITH
GUSTS 20-30 KT POSSIBLE ESPECIALLY ACROSS E MA AND RI LATE.
KBOS TERMINAL...HIGH CONFIDENCE FOR VFR NOW THAT LOW CLOUDS HAVE
CLEARED. SCATTERED SHOWERS AND PERHAPS AN ISOLATED THUNDERSTORM
WILL BE IN THE VICINITY OF THE TERMINAL THIS AFTERNOON.
KBDL TERMINAL...EXPECT SOME IMPROVEMENT FROM THE MVFR CIGS LATER
THIS MORNING. SCATTERED SHOWERS AND PERHAPS AN ISOLATED
THUNDERSTORM WILL BE IN THE VICINITY OF THE TERMINAL THIS
AFTERNOON.
OUTLOOK...THURSDAY THROUGH SUNDAY...
THU THROUGH FRI....HIGH CONFIDENCE. MAINLY VFR. NORTHERLY WINDS
APPROACH 20-25 KT ESPECIALLY OVER E MA TERMINALS ON THU...SEA
BREEZES LIKELY WITH WEAKER FLOW ELSEWHERE FRI.
SAT INTO SUNDAY...MODERATE CONFIDENCE.
MAINLY VFR. COULD SEE SCT MVFR IN ISO -SHRA/-TSRA. HIGHEST
CONFIDENCE IS ACROSS WESTERN TERMINALS. SOME FOG POSSIBLE DURING
THE OVERNIGHTS.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /TODAY THROUGH WEDNESDAY/...
***NORTHEAST WIND GUSTS OF 20 TO 30 KNOTS EXPECTED LATE THIS EVENING
AND INTO THE FIRST HALF OF THURSDAY***
TODAY...MODERATE TO HIGH CONFIDENCE. WEAK PRESSURE GRADIENT WILL
KEEP WINDS BELOW SMALL CRAFT ADVISORY THRESHOLDS. HOWEVER...SMALL
CRAFT ADVISORIES GO INTO EFFECT THIS MORNING FOR OUR SOUTHERN WATERS
FOR 3 TO 6 FOOT SOUTHERLY SWELL. BY LATE AFTERNOON AND EARLY
EVENING...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL LIKELY
AFFECT THE WATERS NEAR THE SOUTH COAST.
TONIGHT...MODERATE TO HIGH CONFIDENCE. SCATTERED SHOWERS AND
ISOLATED THUNDERSTORMS EXPECTED THIS EVENING ACROSS OUR SOUTHERN
WATERS. IN ADDITION...AREAS OF FOG MAY ALSO REDUCE VISIBILITIES
DURING THE FIRST HALF OF THE NIGHT. OTHERWISE...STRONG COLD FRONT
FOR JULY STANDARDS WILL BRING NORTHEAST WIND GUSTS OF 20 TO 30 KNOTS
BY LATE EVENING. SMALL CRAFT HEADLINES POSTED FOR ALL WATERS EXCEPT
BOSTON HARBOR AND NARR BAY.
OUTLOOK...THURSDAY THROUGH SUNDAY...
THU...HIGH CONFIDENCE.
WITH HIGH PRES APPROACHING FROM THE W...EXPECT N-NE WIND GUSTS
APPROACHING 25 KT AT TIMES THROUGH THE DAY. SEAS WILL REMAIN
ELEVATED...5-6 FT ON THE OCEAN WATERS. THEREFORE...SMALL CRAFT
ADVISORIES WILL BE EXTENDED INTO THU...AND MAY NEED TO LINGER INTO
THU NIGHT UNTIL SEAS ARE ALLOWED TO SUBSIDE.
FRI AND SAT...HIGH CONFIDENCE.
MAINLY QUIET BOATING WEATHER UNDER HIGH PRES. ALTHOUGH A FEW
SHOWERS OR T-STORMS ARE POSSIBLE ON SAT.
SUN...MODERATE CONFIDENCE.
SHOWERS AND STORMS MAY LINGER. WIND DIRECTIONS WILL DEPEND ON THE
LOCATION OF A FRONT BY THIS TIME. HOWEVER...EXPECT WINDS AND SEAS
TO GENERALLY REMAIN BELOW SMALL CRAFT ADVISORY THRESHOLDS.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 4 PM EDT
THURSDAY FOR ANZ231>234-250-251.
SMALL CRAFT ADVISORY FROM 2 PM THIS AFTERNOON TO 4 PM EDT
THURSDAY FOR ANZ235-237.
SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 8 PM EDT
THURSDAY FOR ANZ254.
SMALL CRAFT ADVISORY UNTIL 8 PM EDT THURSDAY FOR ANZ255-256.
&&
SYNOPSIS...FRANK/DOODY
NEAR TERM...FRANK/NOCERA/DOODY
SHORT TERM...FRANK
LONG TERM...DOODY
AVIATION...FRANK/NOCERA/DOODY
MARINE...FRANK/DOODYHazardous weather outlook, Jul 15, 3:51 AM EDT, 7 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 351 AM EDT WED JUL 15 2015 CTZ002>004-MAZ002>024-026-RIZ001>008-160800- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 351 AM EDT WED JUL 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...AND RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS MAY BRING LOCALLY HEAVY RAINFALL WITH SOME URBAN AND POOR DRAINAGE FLOODING POSSIBLE. THE HIGHEST RISK FOR THIS WILL BE AREAS SOUTH OF THE MASS PIKE...THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-160800- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 351 AM EDT WED JUL 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 5:07 PM EDT | Flash Flood Warning | BOX | Bristol | 113 min |
| Jul 15, 5:16 PM EDT | Special Weather Statement | BOX | Kent | 44 min |
| Jul 15, 5:42 PM EDT | Special Weather Statement | BOX | Bristol | 63 min |
| Jul 15, 5:49 PM EDT | Flash Flood Warning | BOX | Bristol | 116 min |
| Jul 15, 6:24 PM EDT | Special Weather Statement | BOX | Newport | 66 min |
| Jul 15, 12:24 PM EDT | Special Weather Statement | BOX | 51 min | |
| Jul 15, 4:08 PM EDT | Special Weather Statement | BOX | 52 min |
Nearby
Flash Flood Watches in Rhode Island, 2015Flash Flood Watches in Massachusetts, 2015Flash Flood Watches in Connecticut, 2015Every flash flood watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.